Feeling detached from my own body

This morning I woke up feeling energized, I got a lot accomplised, I even managed to shave and brush my teeth right away.

I started to walk around the house as usual, and all of a sudden got this feeling of detachment from my body.

It felt like I was outside of my body, looking at my arms and legs felt strange - its a very scary feeling.

Doctors call this condition - Depersonilization

It is common with Anxiety and Panic disorder, but the thing is that I am not really feeling anxious.

I have been feeling detached from my body all morning.

I really hope that its not the new med Im on - Vraylar, that is making me feel this way.

I stopped taking the Risperdal, so Im hoping that it is related to drug withdrawals.

If this feeling of detachment continues, I will bring it up to my doctor - its a very frightening feeling.

I have been feeling a bit panicky - maybe its the withdrawals.

I hope to God that its not the Vraylar making me feel this way.

I really dont want to stop taking this med, so far its been a good med for me.

Oh it sucks. I had two depersonalization moments last month, I figure it was the stress of moving causing it. Maybe the stress of changing meds is causing it for you.

I’m sorry it’s happening though.

1 Like

Yeah it could be part of the withdawal process - Im hoping - thanks @Minnii

1 Like

It’s going to be a rough ride for a month or so.

1 Like

Yes @everhopeful, I guess this is to be expected, I have been on Risperdal for about 10 years - and now it is almost out of my system - maybe its a shock to my body.

I am hoping its not the Vraylar making me feel this way - time will tell.

3 Likes

Try not to dwell on it. See if you can place your mind somewhere else. Maybe watching movies or tv would help. Maybe doing something you have been putting off would help.

1 Like

Yes Im keeping busy - thanks @crimby

I had it once for a month or more, when I was in college. Its called displacement. Its such unpleasant and hardly describable feeling: like you feel your body zoomed and intensified in its actions but also detached from yourself…I also had a weird perception that everything around me is covered with sort of nylon or like there is a wall between me and people…

I think its is caused by stress…it will surely pass @wave

4 Likes

As someone with depersonalization disorder, I can understand how you feel. I’m hoping that this hasn’t been induced by your new medicine as well, and I’m hoping that you will find out why you have it. Some advice I’d give you to deal with this is to distract yourself, and don’t obsess too much about your depersonalization, as I’ve found that doing that often makes it worse. Meditating and exercise also helps with this as well.

Good luck!

1 Like

Thank you @Sarad and @spacemonkey - I am under a lot of different stressors lately.

2 Likes

i suggest u to try mbsr therapy .hope it will help…take care

2 Likes

I get you. Like Sarad said, stress seems to be one of the many causes for depersonalization. Stress and psychological trauma is what caused mine. Hoping that your case with depersonalization won’t last too long. :relaxed:

1 Like

Don’t panic, Wave. I would say give Vraylar a big chance by sticking to it longer than one month. Like what you have said it could be the withdrawal of Risperidone.

I am sorry this happened.

2 Likes

Yes, thank you @green5 - I’ll stick with Vraylar, I’m almost positive that it’s withdrawals.

3 Likes

10 years on risperidal is such a long time, it must have something to do with this sensation you are feeling right now.

And the stressors you mentioned you are going through would not be helping at all.

I hope this passes for your soon, it must be very off putting.

I admire you for having the courage to change medicine after ten years.

Feeling a little better now, thanks as usual @anon84763962 - you are very kind

1 Like

Let’s hope this is just the Risperdal. That is what I’m leaning towards. I hope this passes quickly.

Thanks @metime :slight_smile:

1 Like

I know exactly what you’re talking about. For me, it was either that my brain felt like there was a layer of cotton cushioning it, or the world seemed like there was gauze between me and it. Everything felt like I was watching, not participating.

@Wave, I have to think this is withdrawals. I hope it goes away quickly. It sounds extremely unpleasant!

2 Likes

Thanks @Rhubot :slight_smile:

1 Like